Alert archive / Oregon / Freeze Warnings in 2009

Freeze Warning 13, NWS Medford, OR

December 8, 2009Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this freeze warning at Dec 8, 2009, 2:13 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 9, 2009, 11:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 2:13 PM PST (22:13 UTC)
In effect from
Dec 9, 2009, 11:00 PM PST
Expired
Dec 10, 2009, 9:00 AM PST
In force
10 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 082213
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PST TUE DEC 8 2009

ORZ021-022-090615-
/O.UPG.KMFR.FZ.A.0011.091210T0700Z-091210T1700Z/
/O.NEW.KMFR.FZ.W.0013.091210T0700Z-091210T1700Z/
/O.NEW.KMFR.FZ.A.0012.091211T0700Z-091211T1700Z/
/O.CON.KMFR.FZ.W.0012.091209T0700Z-091209T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
213 PM PST TUE DEC 8 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST WEDNESDAY...
...FREEZE WARNING IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM PST
THURSDAY...
...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM PST
THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
PST WEDNESDAY.

TEMPERATURES WILL AGAIN FALL INTO THE UPPER TEENS AND LOWER 20S
TONIGHT AS THE COLD AIR MASS REMAINS OVER THE AREA AND COMBINES
WITH MAINLY CLEAR SKIES AND LIGHT WINDS. LOW TEMPERATURES WILL
RANGE FROM THE LOWER TO MIDDLE 20S WEDNESDAY NIGHT AND THE UPPER
20S TO NEAR 30 ON THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MW
5 follow-up statements
000 
WWUS76 KMFR 090610
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1010 PM PST TUE DEC 8 2009

ORZ021-022-091800-
/O.CON.KMFR.FZ.W.0012.091209T0700Z-091209T1700Z/
/O.CON.KMFR.FZ.W.0013.091210T0700Z-091210T1700Z/
/O.CON.KMFR.FZ.A.0012.091211T0700Z-091211T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1010 PM PST TUE DEC 8 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM
PST THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY. A
FREEZE WARNING REMAINS IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM PST
THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

TEMPERATURES WILL AGAIN FALL INTO THE UPPER TEENS AND LOWER 20S
TONIGHT AS THE COLD AIR MASS REMAINS OVER THE AREA AND COMBINES
WITH MAINLY CLEAR SKIES AND LIGHT WINDS. LOW TEMPERATURES WILL
RANGE FROM THE LOWER TO MIDDLE 20S WEDNESDAY NIGHT AND THE UPPER
20S TO NEAR 30 ON THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$


PETRUCELLI
000 
WWUS76 KMFR 091651
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
851 AM PST WED DEC 9 2009

ORZ021-022-100100-
/O.EXP.KMFR.FZ.W.0012.000000T0000Z-091209T1700Z/
/O.CON.KMFR.FZ.W.0013.091210T0700Z-091210T1700Z/
/O.CON.KMFR.FZ.A.0012.091211T0700Z-091211T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
851 AM PST WED DEC 9 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

TEMPERATURES TONIGHT WILL FALL INTO THE LOWER TO MIDDLE 20S UNDER
MAINLY CLEAR SKIES WITH LIGHT WINDS. ON THURSDAY
NIGHT...TEMPERATURES WILL RANGE FROM THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MW
000 
WWUS76 KMFR 092154
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
154 PM PST WED DEC 9 2009

ORZ021-022-100600-
/O.UPG.KMFR.FZ.A.0012.091211T0700Z-091211T1700Z/
/O.NEW.KMFR.FZ.W.0014.091211T0700Z-091211T1700Z/
/O.CON.KMFR.FZ.W.0013.091210T0700Z-091210T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
154 PM PST WED DEC 9 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST THURSDAY...
...FREEZE WARNING IN EFFECT FROM 11 PM THURSDAY TO 9 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THURSDAY TO 9 AM PST
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY. 

UNSEASONABLY COLD TEMPERATURES WILL AGAIN OCCUR TONIGHT AND
THURSDAY NIGHT. LOW TEMPERATURES TONIGHT WILL DROP INTO THE LOWER
TO MIDDLE 20S UNDER MAINLY CLEAR SKIES WITH LIGHT WINDS. ON
THURSDAY NIGHT...TEMPERATURES WILL NOT BE QUITE AS FRIGID AS IN
RECENT NIGHTS WITH HIGHER CLOUDS BEGINNING TO STREAM IN FROM THE
SOUTH. TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 20S TO
LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MW
000 
WWUS76 KMFR 100552
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
952 PM PST WED DEC 9 2009

ORZ021-022-101800-
/O.CON.KMFR.FZ.W.0013.091210T0700Z-091210T1700Z/
/O.CON.KMFR.FZ.W.0014.091211T0700Z-091211T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
952 PM PST WED DEC 9 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 9 AM
PST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. A
FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 9 AM PST
FRIDAY. 

UNSEASONABLY COLD TEMPERATURES WILL AGAIN OCCUR TONIGHT AND
THURSDAY NIGHT. LOW TEMPERATURES TONIGHT WILL DROP INTO THE LOWER
TO MIDDLE 20S UNDER MAINLY CLEAR SKIES WITH LIGHT WINDS. ON
THURSDAY NIGHT...TEMPERATURES WILL NOT BE QUITE AS FRIGID AS IN
RECENT NIGHTS WITH HIGHER CLOUDS BEGINNING TO STREAM IN FROM THE
SOUTH. TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 20S
TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
000 
WWUS76 KMFR 101652
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
852 AM PST THU DEC 10 2009

ORZ021-022-111700-
/O.EXP.KMFR.FZ.W.0013.000000T0000Z-091210T1700Z/
/O.CON.KMFR.FZ.W.0014.091211T0700Z-091211T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
852 AM PST THU DEC 10 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST FRIDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY. 

LOW TEMPERATURES FOR FRIDAY MORNING WILL NOT BE QUITE AS COLD AS IN
RECENT NIGHTS WITH HIGH CLOUDS BEGINNING TO STREAM IN FROM THE
SOUTH LATE THURSDAY NIGHT. MINIMUM TEMPERATURES FRIDAY MORNING WILL
RANGE FROM THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Dec 8, 8:56 AM PST, 5 hours 17 minutes earlier.

Area forecast discussion, Dec 8, 8:56 AM PST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
856 AM PST TUE DEC 8 2009

.DISCUSSION...NO CHANGES ARE NEEDED TO THE FORECAST THIS MORNING.
A FEW HIGH TO MID LEVEL CLOUDS ARE OVER THE CWA THIS MORNING AND
THIS WILL CONTINUE FOR THE REST OF TODAY AS A WEAK SHORTWAVE
ROTATES THROUGH THE NORTHWESTERLY FLOW. LOW TEMPERATURES THIS
MORNING WERE GENERALLY IN THE 20S ALONG THE COAST...TEENS IN THE
WESTERN VALLEYS...AND WELL BELOW ZERO ON THE EAST SIDE. HIGH
TEMPERATURES THIS AFTERNOON WILL BE SIMILAR TO YESTERDAY. THE
EXCEPTIONALLY COLD TEMPERATURES WILL CONTINUE FOR THE NEXT SEVERAL DAYS
BEFORE SLOWLY STARTING TO MODERATE.

&&

.AVIATION...VFR CONDITIONS AND GOOD VIS EXPECTED FOR TODAY AND
TONIGHT. THE AIR MASS WILL REMAIN DRY ENOUGH NEAR THE SURFACE AND
ALOFT TO KEEP FOG FROM DEVELOPING AT NIGHT. SKIES WILL REMAIN
CLEAR EXCEPT FOR SCATTERED HIGH TO MID LEVEL CLOUDS TODAY.

&&

.PREV DISCUSSION... /ISSUED 301 AM PST TUE DEC 8 2009/

DISCUSSION...SKIES WILL REMAIN CLEAR OVER THE CWA THIS MORNING.  THE
EXCEPTION WILL BE SOME HIGH CLOUDS FROM A WEAK SHORTWAVE WILL MOVE
OVER THE MARINE WATERS. A COLD AIR MASS REMAINS IN PLACE WHICH HAS
RESULTED IN TEMPERATURES EAST OF THE CASCADES ARE AT OR BELOW
ZERO...SINGLE DIGITS TO UPPER TEENS WEST OF THE CASCADES AND IN THE
LOW TO MID 20S ALONG THE COAST. MAX TEMPERATURES WILL END UP VERY
SIMILAR TO MONDAY. ANOTHER DRY AND COLD NIGHT IS IN THE WORKS WITH
TEMPERATURES CLOSE TO THIS MORNING. ADDITIONALLY..THE AIR MASS IS
DRY ENOUGH WHERE MOISTURE WILL BE SHALLOW AND WILL RESULT IN FROST
FORMING INSTEAD OF FOG.

THE TREND FOR WEDNESDAY AND THURSDAY WILL BE FOR GRADUAL
WARMING...BUT TEMPERATURES WILL STILL BE BELOW NORMAL. CONDITIONS
WILL REMAIN DRY WITH A SPLIT FLOW REGIME LASTING UNTIL THE END OF
THE WEEK. THE NAM AND GFS HAVE BACKED OFF ON THE ONSET OF
MOISTURE UNTIL THE END OF THE WEEK AT THE EARLIEST.

THE GFS AND ECMWF ARE IN SIMILAR AGREEMENT IN SUGGESTING A PATTERN
CHANGE BY THE END OF THE WEEK WITH THE SOUTHERN JET BECOMING THE
DOMINATING FEATURE LEADING TO A MILDER AND WETTER PATTERN BEGINNING
SATURDAY AND LASTING INTO MOST OF NEXT WEEK. THE GFS AND CANADIAN
SHOW A SURFACE LOW TRACKING SOUTH OF THE CWA FRIDAY WITH MOST OF THE
OF THE MOISTURE REMAINING SOUTH. ANOTHER WAVE OF LOW PRESSURE THEN
MOVES INTO SOUTHWEST OREGON FRIDAY NIGHT AND SATURDAY WHICH WILL
RESULT IN A TRANSITION FROM A DRY AND COOL TO A MILD AND WET.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
     ORZ021-ORZ022.
     FREEZE WARNING UNTIL 9 AM PST THIS MORNING FOR ORZ021-ORZ022.
     FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY FOR
     ORZ021-ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
     UNTIL 10 AM PST THURSDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.

MW
Hazardous weather outlook, Dec 8, 5:51 AM PST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
551 AM PST TUE DEC 8 2009

ORZ021-022-091700-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
551 AM PST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN EFFECT THROUGH 9 AM PST THIS MORNING.
PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. A FREEZE
WARNING IS ALSO IN EFFECT BEGINNING AT 11 PM PST THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FREEZE WARNING WILL REMAIN IN EFFECT THROUGH 9 AM PST
WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY
EVENING THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 2:13 PM PSTFreeze WatchMFRCoos, Curry, Douglas24 hr

Nearby

Freeze Warnings in Oregon, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.